New Mexico, 2006

Hail in New Mexico, May 3, 2006

May 3, 2006 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 3, 1:45 PM MST, 1 hour 15 minutes earlier.

Area forecast discussion, May 3, 1:45 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT WED MAY 3 2006

.DISCUSSION...COOLER AIR MASS HAS WEDGED INTO NE AND NORTHERN PARTS
OF THE EC PLAINS EARLY THIS AFTERNOON. DIURNAL MIXING WILL KEEP ITS
SOUTHWARD PROGRESS MINIMAL REMAINDER OF THE AFTERNOON/EVENING.
THEREAFTER...FRONT EXPECTED TO SAG SOUTHWARD AND AIR MASS MAY BE
JUST DEEP ENOUGH TO SPILL INTO THE CENTRAL VALLEY CORRIDOR LATE
TONIGHT.  WILL INTRODUCE A MODEST EAST CANYON WIND ALONG THE RIO
GRANDE VALLEY AFTER 09Z. MEANWHILE...AIR MASS ALONG AND AHEAD OF
FRONTAL BOUNDARY CONTINUES TO DESTABILIZE WITH LATEST SURFACE-BASED
CAPE VALUES IN THE 1000-1500 J/KG RANGE AND LI/S MINUS 3-4 BASED ON
SPC MESO ANALYSIS PAGE.  WHILE INSTABILITY COULD BE BETTER...WILL
CONTINUE TO MONITOR DE BACA...ROOSEVELT AND NE CHAVES COUNTIES FOR
ISOLD SEVERE WHERE DEEP LAYER SHEAR RESPECTABLE EVIDENCED BY BRN
SHEAR VALUES OF 40-60 M2/S2. ADDITIONALLY...APPARENT SHORT-WAVE
TROUGH LIFTING NEWD FROM VICINITY OF NM BOOTHEEL WILL PROVIDE
ADDITIONAL SUPPORT THROUGH EARLY EVENING.

FARTHER NORTH...CONVECTION ROLLING EASTWARD ACROSS THE NE HIGHLANDS
EXPECTED TO WEAKEN AS IT ENCOUNTERS AN INCREASINGLY STABLE BOUNDARY
LAYER. WILL READJUST EVENING POP GRIDS TO SHADE HIGHER POPS ACROSS
EC AREAS. JUST SOME MID/HIGH LEVEL CLOUDS EXPECTED ACROSS
CENTRAL/WESTERN AREAS.  LATER TONIGHT...WILL EXPAND COVERAGE OF LOW
CLOUDS ACROSS NE/EC AREAS BUT HOLD SKY COVER ON CONSERVATIVE SIDE
ACROSS OUR SERN MOST COUNTIES WHERE UPSLOPE WILL REMAIN QUITE
SHALLOW.

FOR THE THURSDAY AND THURSDAY NIGHT PERIOD...A REINFORCING SURGE OR
TWO OF COOLER AIR WILL MAINTAIN A FAVORABLE UPSLOPE PATTERN EAST OF
THE CENTRAL MOUNTAIN CHAIN.  AT THE SAME TIME...UPPER TROUGH OVER
THE INTER MOUNTAIN WEST WILL SLOWLY TRANSLATE EASTWARD. SUBTLE
PERTURBATIONS IN THE SWLY FLOW AHEAD OF THIS TROUGH WILL CONTINUE TO
AFFECT THE AREA AND INTERACT WITH THE LOW LEVEL UPSLOPE FLOW. LITTLE
REASON TO DEVIATE FROM SCT POPS EC/NE.  MODELS AGAIN TARGET THE EAST
SLOPES OF THE SANGRE DE CRISTOS...AND OUR EC PLAINS FOR BEST SEVERE
POTENTIAL-- LI/S APPROACHING MINUS 6 ACCORDING TO NAM. DEEP LAYER
SHEAR SHOULD BE EVEN BETTER THAN TODAY AS MID-LEVEL WINDS INCREASE
DOWNSTREAM OF APPROACHING TROUGH. ACROSS THE CENTRAL AND WEST...DRY
AND BREEZY CONDITIONS TO PERSIST WITH PERHAPS SOME HIGH BASED VIRGA
SHOWERS FAVORING THE NORTHWEST QUARTER.  DAYTIME TEMPS TRENDING
DOWNWARD.

BAGGY TROUGH FINALLY CROSSES THE AREA FRIDAY AFTERNOON/NIGHT BEFORE
SLIDING EAST OF THE STATE SATURDAY. FRIDAY WILL AGAIN BE ACTIVE
ACROSS THE NE QUARTER...BUT SVR POTENTIAL APPEARS TO SHIFT SOUTH AND
A LITTLE EAST AS COMPARED TO THURSDAY.

LINGERING PRECIP CHANCES EAST SATURDAY/SATURDAY EVENING...WITH DRIER
WEST-NWLY FLOW SUN-MON.  KJ
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  78  42  71 /   5  10  10  20
GALLUP..........................  41  75  36  70 /   0   5   5  10
GRANTS..........................  40  75  39  69 /   0   5   5  10
GLENWOOD........................  42  81  40  77 /   0   5   0   5
CHAMA...........................  32  67  30  58 /  10  20  20  40
LOS ALAMOS......................  42  71  39  65 /  10  10  10  30
RED RIVER.......................  31  60  29  54 /  10  20  20  50
TAOS............................  39  70  33  64 /  10  20  20  30
SANTA FE........................  42  72  41  68 /   5  10  10  20
SANTA FE AIRPORT................  45  74  42  70 /   5  10  10  20
ESPANOLA........................  42  76  39  72 /   5  10  10  20
ALBUQUERQUE HEIGHTS.............  52  80  52  76 /   5   5   5  20
ALBUQUERQUE VALLEY..............  48  82  45  79 /   5   5   5  10
ALBUQUERQUE FOOTHILLS...........  47  77  46  74 /   5   5   5  20
ALBUQUERQUE WEST MESA...........  49  82  47  77 /   5   5   5  20
SOCORRO.........................  47  83  45  80 /   0   5   0   5
SANDIA PARK/CEDAR CREST.........  41  74  39  69 /   5   5   5  20
MORIARTY/ESTANCIA...............  42  73  39  70 /   5   5  10  20
CARRIZOZO.......................  47  82  45  75 /   0   5   0  10
RUIDOSO.........................  41  76  41  67 /   0   5   5  10
RATON...........................  42  64  36  58 /  20  30  30  40
LAS VEGAS.......................  40  67  37  62 /  10  20  20  40
ROY.............................  42  61  39  58 /  20  30  20  40
CLAYTON.........................  43  56  38  56 /  30  40  40  40
SANTA ROSA......................  47  76  42  72 /  10  10  20  30
TUCUMCARI.......................  50  70  45  68 /  20  30  30  40
FORT SUMNER.....................  52  76  46  71 /  10  20  10  30
CLOVIS..........................  51  74  47  68 /  20  20  20  40
PORTALES........................  53  77  48  72 /  20  20  20  30
ROSWELL.........................  58  86  54  83 /  10   5  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

41
Hazardous weather outlook, May 3, 5:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED MAY 3 2006

NMZ001>021-026-041200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.
HOWEVER...STRONG THUNDERSTORMS ARE POSSIBLE ON THE EASTERN PLAINS
THURSDAY AND FRIDAY...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Local storm report, May 3, 3:00 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ARCH                    34.11N 103.14W
05/03/2006  E1.75 INCH       ROOSEVELT          NM   CO-OP OBSERVER

&&

DPORTER

The radar

The Cannon AFB radar (KFDX), 73 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Roosevelt

When
May 3, 3:00 PM MST
Where
Roosevelt County, Arch
Measured
1.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
34.117, -103.133

Hail, Roosevelt

When
May 3, 3:06 PM MST
Where
Roosevelt County, Portales
Measured
1.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.183, -103.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506922, 5506923.